Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 91, NWS Green Bay, WI

November 23, 2017

NWS Green Bay, WI issued this small craft advisory at Nov 23, 2017, 3:34 AM CST. It took effect at Nov 24, 2017, 12:00 AM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2017, 3:34 AM CST (09:34 UTC)
In effect from
Nov 24, 2017, 12:00 AM CST
Expired
Nov 25, 2017, 6:00 PM CST
In force
42 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

963 
WHUS73 KGRB 230934
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
334 AM CST THU NOV 23 2017

LMZ521-522-541>543-231745-
/O.NEW.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
334 AM CST THU NOV 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SATURDAY. 

* WINDS...SOUTHWEST WINDS WILL SLOWLY BE IN THE INCREASE THE NEXT
  24 HOURS, REACHING SUSTAINED SPEEDS UP TO 30 KNOTS ON FRIDAY. A
  FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT 
  AND FRIDAY MORNING. 

* WAVES...WAVES ON THE BAY AND LAKE WILL ALSO BE INCREASING. WAVES
  ARE EXPECTED TO REACH 3 TO 5 FEET ON THE BAY, AND 7 TO 11 FEET 
  ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
10 follow-up statements
953 
WHUS73 KGRB 231612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST THU NOV 23 2017

LMZ521-522-541>543-240015-
/O.CON.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1012 AM CST THU NOV 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST SATURDAY...

* WINDS...SOUTHWEST WINDS WILL SLOWLY BE ON THE INCREASE OVERNIGHT,
  REACHING SUSTAINED SPEEDS UP TO 30 KNOTS BY FRIDAY. A FEW GALE 
  FORCE GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY 
  MORNING. 

* WAVES...WAVES ON THE BAY AND LAKE WILL ALSO BE INCREASING. 
  WAVES ARE EXPECTED TO REACH 3 TO 5 FEET ON THE BAY, AND 7 TO 
  11 FEET ON THE LAKE BY EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
645 
WHUS73 KGRB 232042
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
242 PM CST THU NOV 23 2017

LMZ521-522-541>543-240445-
/O.CON.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
242 PM CST THU NOV 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST SATURDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE OVERNIGHT, REACHING 
  SUSTAINED SPEEDS UP TO 30 KNOTS BY FRIDAY. A FEW GALE FORCE 
  GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY 
  MORNING. 

* WAVES...WAVES INCREASING TO 3 TO 5 FEET ON THE BAY, AND 5 TO 8 
  FEET ON THE LAKE BY EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
836 
WHUS73 KGRB 240328
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CST THU NOV 23 2017

LMZ521-522-541>543-241130-
/O.CON.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
928 PM CST THU NOV 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE OVERNIGHT, REACHING 
  SUSTAINED SPEEDS UP TO 30 KNOTS BY FRIDAY. A FEW GALE FORCE 
  GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY 
  MORNING. 

* WAVES...WAVES INCREASING TO 3 TO 5 FEET ON THE BAY, AND 5 TO 8 
  FEET ON THE LAKE BY EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
652 
WHUS73 KGRB 240940
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST FRI NOV 24 2017

LMZ521-522-541>543-241745-
/O.EXT.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
340 AM CST FRI NOV 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST SATURDAY...

* WINDS...SOUTHWEST WINDS WITH SUSTAINED SPEEDS UP TO 30 KNOTS ARE
  EXPECTED TODAY. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE
  LIKELY, MAINLY THIS MORNING. WINDS WILL EASE A LITTLE...TO 15 TO
  25 KNOTS LATE TODAY, SHIFT NORTHWEST THIS EVENING, AND THEN CONTINUE
  THROUGH SATURDAY.

* WAVES...THE HIGHEST WAVES WILL OCCUR TODAY, WITH WAVES REACHING
  4 TO 6 FEET ON THE BAY, AND 7 TO 11 FEET ON THE LAKE. WAVES WILL
  BEGIN TO SUBSIDE ONCE WINDS SHIFT NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
923 
WHUS73 KGRB 241553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
953 AM CST FRI NOV 24 2017

LMZ521-522-541>543-250000-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
953 AM CST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
SATURDAY...

* WINDS...SOUTHWEST WINDS WITH SUSTAINED SPEEDS UP TO 30 KNOTS ARE
  EXPECTED WITH A FEW GUSTS TO 35 KTS POSSIBLE. WINDS WILL EASE A
  LITTLE...TO 15 TO 25 KNOTS LATE TODAY, SHIFT NORTHWEST THIS 
  EVENING, AND THEN CONTINUE THROUGH SATURDAY. 

* WAVES...THE HIGHEST WAVES WILL OCCUR TODAY, WITH WAVES 
  REACHING 4 TO 6 FEET ON THE BAY, AND 7 TO 11 FEET ON THE LAKE. 
  WAVES WILL BEGIN TO SUBSIDE ONCE WINDS SHIFT NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
351 
WHUS73 KGRB 242047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CST FRI NOV 24 2017

LMZ521-522-541>543-250500-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
247 PM CST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. 
  WINDS WILL SHIFT NORTHWEST THIS EVENING, AND THEN CONTINUE 
  THROUGH SATURDAY. 

* WAVES...1 TO 3 FEET ON THE BAY, AND 5 TO 9 FEET ON THE LAKE
  THROUGH THIS EVENING. WAVES WILL BEGIN TO SUBSIDE ONCE WINDS
  SHIFT NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
956 
WHUS73 KGRB 250308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CST FRI NOV 24 2017

LMZ521-522-541>543-251115-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
908 PM CST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS.
  WINDS WILL BEGIN TO DISSIPATE SATURDAY EVENING.

* WAVES...4 TO 7 FEET ON THE LAKE SUBSIDING TO 3 TO 5 FEET AFTER
  MIDNIGHT TONIGHT. WAVES 3 TO 5 FEET ON THE BAY THROUGH SATURDAY
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
869 
WHUS73 KGRB 250840
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
240 AM CST SAT NOV 25 2017

LMZ521-522-541>543-251645-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
240 AM CST SAT NOV 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY.

* WAVES...WAVES OF 2 TO 4 FEET ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
684 
WHUS73 KGRB 251618
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CST SAT NOV 25 2017

LMZ521-522-541>543-260000-
/O.EXT.KGRB.SC.Y.0091.000000T0000Z-171126T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1018 AM CST SAT NOV 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS.

* WAVES...WAVES OF 2 TO 4 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
345 
WHUS73 KGRB 252035
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CST SAT NOV 25 2017

LMZ521-522-541>543-260000-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-171126T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
235 PM CST SAT NOV 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS DECREASING TO 10 TO 20
  KNOTS TONIGHT.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:12 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 23, 3:12 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
312 AM CST Thu Nov 23 2017

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 309 AM CST Thu Nov 23 2017

Quiet weather with warmer temperatures today. Windy and warm
Friday, then cooler (but still above normal) for the weekend.

The main westerlies across the CONUS will flatten the next couple
days, then reamplify some during the weekend. The pattern is
expected to become progressive next week, while maintaining low to
modest amplitude.

The westerly component to the upper flow will result in above
normal temperatures. A series of strong cyclones tracking across
Canada will be the primary factor controlling daily temperature
changes. Readings will vary from a couple degrees above normal on
some days to as much as 12-18F degrees above normal on others.
Moisture will be limited, so precipitation amounts will be light
despite the strong cyclones. Amounts are likely to end up below
normal for the period.
&&

.SHORT TERM...Today...Tonight...and Friday
Issued at 309 AM CST Thu Nov 23 2017

Some light snow and freezing rain produced scattered slippery
spots on area roads Wednesday evening, but the precipitation has
exited the area. Generally quiet weather is expected today and
tonight in it's wake. Cloud trends today area a bit problematic.
Satellite indicated clouds back to the north and west were a
little more prevalent than the guidance suggested. Trended toward
more lingering clouds this morning, but still decreased clouds
later today. Cirrus will be streaming across from the northwest
today, but expect much of that to be thin. Raised maxes a bit
from the previous forecast, but not quite as far as a blend of the
top performing guidance products would have suggested--due to the
additional morning clouds.

Quiet weather is expected tonight. The Canadian RGL was an outlier
in generating precipitation across north-central Wisconsin this
evening and was ignored. The core of the strongest WAA and the
mid-level short-wave forcing the precipitation seemed too far
north to result in any precip in the forecast area.

A strong cyclone will track east across central Ontario on Friday.
Southwest winds will increase and become gusty as the warm sector
shifts through the forecast area. Models differed considerably on
the areal extent of precipitation by late in the day. The
precipitation is likely to be showery, and coverage of the showers
may also be an issue. Opted for mainly chance PoPs, with slight
chances in east-central Wisconsin, and likely PoPs over the far
northwest part of the area late in the day. Warmer air should
surge in from the Plains, so expect highs in the upper 40s to
middle 50s despite increasing clouds and the arrival of the
precipitation. Edged temps toward a blend of top performing
guidance products, which was warmer than the standard broad-based
forecast grid initialization blend.

.LONG TERM...Friday Night Through Wednesday
Issued at 309 AM CST Thu Nov 23 2017

Focus of the forecast remains on the impacts from a cold front
passing across the region on Friday night, followed by a potential
system for early next week.  Have a slight preference for the ecmwf
based on comparisons to the ensemble means.

Friday night through Saturday night...A strong cold front will be
exiting eastern WI on Friday evening, and could see a few showers
linger over the Fox Valley and lake shore through mid-evening.  Cold
advection will gradually ramp up late in the evening and overnight
behind the front, though wind trajectories never really veer enough
for a favorable lake effect component off Lake Superior.  Still
though, could see a few snow showers move across northern WI late
Friday night into Saturday.  Larger impacts probably revolve around
the gusty winds that are expected to develop as low level lapse
rates steep in the cold advection.  Some gusts to 30 mph appear
possible late Fri evening into Saturday morning. Though could see
some sun on Saturday morning over central and east-central WI,
northwest winds will be pushing a low stratus deck southeast across
the region, which should result in mostly cloudy skies for much of
the day.  High pressure will build in for Saturday night, but will
probably not see clearing until late in the night.

Rest of the forecast...High pressure will then move across the
region on Sunday.  With only cirrus overhead, should see some
filtered sunshine.  Warmer temperatures are expected on Monday as
winds shift to the southwest ahead of a sagging cold front.  Because
of the residual dry airmass in place across the region, precip is
not expected.  Plenty of uncertainty thereafter in regards to
location of frontal boundaries.  Models have backed off solutions
that bring a surface low through the region Tue and Wed.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 309 AM CST Thu Nov 23 2017

Patchy MVFR ceilings may linger early today, otherwise anticipate
VFR conditions through tonight. The main aviation concern will be
LLWS developing southeast across the area tonight as winds above
the surface increase from the southwest.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MPC
AVIATION.......Skowronski
Hazardous weather outlook, Nov 23, 3:24 AM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
324 AM CST Thu Nov 23 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
324 AM CST Thu Nov 23 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-241200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
324 AM CST Thu Nov 23 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A few gale force wind gusts are possible late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few gale force wind gusts are possible early Friday, then again late
Friday night into Saturday morning.

Skowronski/MPC

In the hours before

Special weather statement, Nov 22, 9:49 PM CST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
949 PM CST Wed Nov 22 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230700-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
949 PM CST Wed Nov 22 2017

...SLIPPERY ROADS POSSIBLE TONIGHT...

A mix of light snow and light freezing rain has already developed
over north central and central Wisconsin late this evening, and
is expected to overspread the rest of the region by around
midnight. Although snow and ice accumulations are expected to be
minimal, the combination will result in slippery roads overnight.

Those with early holiday travel plans should be alert for locally
hazardous driving conditions tonight. Plan accordingly, and allow
extra time to reach your destination.

Kieckbusch
Special weather statement, Nov 23, 1:09 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
109 AM CST Thu Nov 23 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
109 AM CST Thu Nov 23 2017

...SLIPPERY ROADS POSSIBLE TONIGHT...

A mix of light snow and light freezing rain moved across much of
the area Wednesday evening. As of 100 am, the bulk of the
precipitation had shifted off to the southeast. Although snow and
ice accumulations from the precipitation were minimal, they still
resulted in the development of slippery spots on the roads.

Anyone traveling overnight should be prepared to encounter patchy
slippery spots on the roads. Plan accordingly, and allow extra
time to reach your destination.

Skowronski

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.